Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 218, NWS Tallahassee, FL

August 6, 2014Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2014, 6:57 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 6:57 PM EDT (22:57 UTC)
Expired
Aug 6, 2014, 7:17 PM EDT
In force
20 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 8 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS52 KTAE 062257
SVRTAE
GAC173-185-062345-
/O.NEW.KTAE.SV.W.0218.140806T2257Z-140806T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 745 PM EDT

* AT 653 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR MOODY AFB...OR NEAR NAYLOR...AND
  MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3084 8301 3084 8308 3080 8311 3080 8313
      3083 8315 3093 8324 3101 8315 3091 8296
      3087 8297
TIME...MOT...LOC 2257Z 315DEG 10KT 3091 8314

$$

08-LAMERS
1 follow-up statement
795 
WWUS52 KTAE 062317
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT WED AUG 6 2014

GAC173-185-062327-
/O.CAN.KTAE.SV.W.0218.000000T0000Z-140806T2345Z/
LOWNDES GA-LANIER GA-
717 PM EDT WED AUG 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANIER AND EAST
CENTRAL LOWNDES COUNTIES IS CANCELLED...

LAT...LON 3084 8301 3084 8308 3080 8311 3080 8313
      3083 8315 3093 8324 3101 8315 3091 8296
      3087 8297
TIME...MOT...LOC 2317Z 316DEG 11KT 3087 8309

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:16 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 6, 2:16 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT Wed Aug 6 2014

.Near Term [Through Tonight]...
A rather diffuse pattern remains in place locally with weak flow.
Isolated to scattered convection is expected through the early
evening hours in association with the sea breeze with activity
rapidly diminishing after sunset. Overnight lows will be in the
low to mid 70s.

.Short Term [Thursday Through Friday Night]...
A weak east-west upper ridge axis will be in place across the
Florida peninsula and the eastern Gulf. With little in the way of
synoptic forcing, will have to rely on the sea-breeze to
generate afternoon/evening showers and thunderstorms. The mean
1000-700 mb flow will be light from the west to northwest Thursday
and light and variable on Friday. PoPs will continue to be below
climo each day although Friday we may see better coverage due to
some increase in mid level moisture. With the weak ridge aloft and
the relatively limited PoPs, expect warm temperatures, with high
reaching the mid to upper 90s each of the next two afternoons.

.Long Term [Saturday Through Wednesday]...
An upper level trough over the Carolinas and Georgia will make for
a wetter pattern next week. Expect an increase in clouds over
the weekend with PoPs near 50% for Monday, Tuesday and Wednesday.
A low pressure system is expected to develop at the sfc over South
Carolina and Georgia on Sunday. A stationary boundary will likely
linger over the area for the rest of the forecast period bringing
increased chances for rain and thunderstorms. Highs will be in the
lower 90s and lows will be in the lower 70s.

&&

.Aviation...
[Through 18z Thursday] VFR conditions are expected to prevail
through the period. Isolated to scattered convection remains
possible for the remainder of this afternoon, but the chance is
currently too low to include any tempos at any of the TAF sites.

&&

.Marine...
A weak pressure pattern over the waters will keep winds and seas
minimal through the remainder of the week. Expect wave heights
around 1 foot.

&&

.Fire Weather...
Red flag conditions are not expected over the next several days.

&&

.Hydrology...
Our area rivers are currently at or below their normal levels.
With no significant rainfall expected over the next few days, we
are not expecting any flooding.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   73  97  74  97  74 /  20  30  10  30  20
Panama City   78  93  77  93  78 /  20  20  10  20  10
Dothan        73  96  75  97  74 /  20  20  10  30  20
Albany        73  98  74  98  75 /  20  10  10  30  20
Valdosta      72  98  73  98  74 /  20  20  10  30  20
Cross City    73  95  73  96  73 /  20  30  10  30  20
Apalachicola  76  92  77  92  77 /  20  20  10  20  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...DVD
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

In the hours before

Special weather statement, Aug 6, 5:49 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT WED AUG 6 2014

FLZ027-127-062215-
INLAND WAKULLA FL-COASTAL WAKULLA FL-
549 PM EDT WED AUG 6 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WAKULLA
COUNTY IN FLORIDA...

* UNTIL 615 PM EDT

AT 547 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR CRAWFORDVILLE...OR NEAR SHADEVILLE...MOVING WEST AT
5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3010 8440 3021 8443 3023 8429 3013 8425
TIME...MOT...LOC 2149Z 073DEG 5KT 3017 8432

08-LAMERS

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.